Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    I need help!
    avatar
    pdo05 posted:
    My husband has been increasingly getting more and more angry over the stupidest things. It is really taking a toll on me with anxiety and pains in my chest due to stress. He has stopped taking his Cholesterol meds about 5 months ago, and has not renewed his prescription for his high blood pressure med. His anger just gets worse and worse and the road rage he has "aquired" this year just plain scares me. I have had two people suggest that he have a physical as this behaviour may be signs of a blood clot? Can anyone shed some light on this for me?
    Reply
     
    avatar
    mattthecat responded:
    pdo05 you need to see if you can get him in for a full work up mental and physical. Bipolar disorder does not present it self later in life but can go undiagnosed for years. but what you have been describing sound just like my wife who has Bipolar disorder but in truth it could be any number of things you need to see if you can get him to go in to get physical and mention this behavior to his primary care doctor if that doc cannot find any thing maybe the doc will give your husband a referral to a good psychiatrist. I hope thing get better soon.

    Matt
     
    avatar
    Carl_1970 replied to mattthecat's response:
    Hi both,

    I agree with Matt, I think that the best course of action is to gete him examined by the appropriate medical professionl(s).

    I wish you all the best in geting the situation resolved.

    Carl_1970
    (or directly at: Dr.Cob@something2getyouthinking.com )
     
    avatar
    pdo05 replied to mattthecat's response:
    Thank you Mattthecat, I appreciate your answer. Yes, I do plan on addressing going to a dr. with him.
     
    avatar
    pdo05 replied to Carl_1970's response:
    Thank you Carl_1970. I agree this should be the next step for sure.
     
    avatar
    sheila000 responded:
    You might want to write this to Dr. Goldberg. I don't know about cholesterol meds but high pressure is often a beta blocker that does have a calming effect. i don't know about blood clots. Has he had mood disorder in his background or family?
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear pdo05,

    Chances are if he had a blood clot he would have neurological symptoms (like, being unable to speak or walk), or be dead, so, not so likely an explanation for the hostile behavior you're describing.

    Many many things can cause hostility, so, it would make sense to encourage him to have this (new?) behavior evaluated rather than jumping the gun on any (new?) diagnoses, psychiatric or otherwise.

    Obviously a bad idea to ditch cholesterol meds and blood pressure meds, in general. Sounds like he's just not taking care of himself. I hope he decides to avail himself of the help you're trying to steer him toward.

    - Dr. G.
     
    avatar
    pdo05 replied to Joseph F Goldberg, MD's response:
    Thank you Dr. G. I agree tht he should still take his meds. I really appreciate your answers and will talk to him about seeing his doctor.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.